MAUDE Adverse Event Report: ETHICON INC. PDSII SUTURE 96IN (224CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII SUTURE 96IN (224CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z880G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Additional information was requested and is not available: what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? were x-rays taken to locate the needle piece(s)? at what location was the needle found? was the patient brought back to or to have needle removed or was the needle removed during the initial procedure? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and suture was used.Suture needle broke off inside patient.Piece retrieved.There was no patient consequence reported.

Brand Name
PDSII SUTURE 96IN (224CM) 1 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8196330
Report Number2210968-2018-78024
Device Sequence Number2165390
Product Code NEW
UDI-Device Identifier10705031061903
UDI-Public10705031061903
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberZ880G
Device Lot NumberMG5319
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2018
Initial Report FDA Received Date12/26/2018
Patient Sequence Number1